MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient glare and cannot drive at night.Clinical reason was mentioned as dysphotopsia contract reduction.The iol was exchanged for another lens model two months following the initial implant procedure.Additional information was requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.The root cause for the reported complaint could not be determined.The ifu states that some visual effects may be expected due to the superposition of focused and unfocused multiple images.These may include some perception of halos, radial lines around point sources of light(starbursts) under night-time conditions, or glare, as well as other visual symptoms.As with other multifocal iols, there is a possibility that visual symptoms may be significant enough that the patient will request explant of the multifocal iol.The product history records confirm that the product met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19664269
Report Number9612169-2024-00632
Device Sequence Number6623705
Product Code MFK
UDI-Device Identifier00380652413541
UDI-Public(01)00380652413541(17)260125(11)220127(10)25348159(21)25348159076
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.150
Device Lot Number25348159
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date07/03/2024
Supplement Report FDA Received Date09/27/2024
Date Device Manufactured01/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown